Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Erowid References Database
Box SA, Prescott LF, Freestone S. 
“Hyponatraemia at a rave”. 
Postgrad Med J. 1997 Jan;73(855):53-4.
Abstract
A 30-year-old woman took an 'ecstasy' tablet for the first time while attending a rave. She began to feel unwell about four hours after ingestion and one hour later collapsed and had a generalised seizure. On admission to hospital 30 minutes later she was confused and agitated. She gradually became less responsive, was incontinent several times and suffered two further seizures. On examination, she was hypothermic (34C), the pulse was 80 beatrdmin and regular; her blood pressure was 110/70 mmHg. There were no focal neurological signs but the plantar responses were both extensor. Biochemical investigations were as follows: sodium 117 mmol/1, potassium 3.1 retool/l, CO: 25 retool/l, urea 1.9 mmol/1, liver function tests and coagulation screen normal, pO2 27.7 kPa, pCO2 4.6 kPa, hydrogen ion 36 nmoF1, and bicarbonate 19.5 mmoFl. Over the next 24 hours she developed a pyrexia (39C), remained confused and had several further seizures. She became oliguric with dark coloured urine.
Comments and Responses to this Article
#
Submit Comment
[ Cite HTML ]